Alert archive / Oklahoma / Tornado Warnings in 1994

Tornado Warning 33, NWS Norman, OK

June 6, 1994Custer County, Oklahoma

NWS Norman, OK issued this tornado warning at Jun 6, 1994, 9:11 PM CDT for Custer County, Oklahoma. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 6, 1994, 9:11 PM CDT (02:11 UTC)
Expired
Jun 6, 1994, 9:45 PM CDT
In force
34 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Custer County, OK

What was reported inside it

TimeReportWhereRemark
Jun 6, 9:29 PM CDTTornado F1Foss -, OK

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 2.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1994-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2476 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1994-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2476 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
941 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
237 m²/s²
Significant tornado parameter
1.3
Supercell composite
6.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 070212
TOROKC
OKC039-070245-

BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
911 PM CDT MON JUN 06 1994

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 945 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES

IN NORTHWESTERN OKLAHOMA
     WESTERN CUSTER

INCLUDING THE FOLLOWING LOCATIONS
     ARAPAHO...BUTLER...CLINTON...FOSS RESEVIOR AND STAFFORD

AT 911 PM CDT RADAR INDICATED A DEVELOPING TORNADO 3 MILES
SOUTHEAST OF FOSS RESEVIOR. THE TORNADO WAS DRIFTING SLOWLY SOUTHWARD.

IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A
BASEMENT.  GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE.
IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN A SMALL INTERIOR
ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR.  USE BLANKETS...
PILLOWS...OR CUSHIONS TO COVER YOUR BODY.  AVOID WINDOWS.
ABANDON MOBILE HOMES FOR A REINFORCED BUILDING OR GET INTO A
DITCH OR CULVERT.

A TORNADO WATCH REMAINS IN EFFECT FOR NORTHWESTERN OKLAHOMA
UNTIL 1100PM CDT AND A TORNADO WATCH REMAINS IN EFFECT FOR
NORTHWESTERN OKLAHOMA UNTIL 100AM CDT.


LAT...LON 3549  9895 3549  9929 3574  9931 3575  9894

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Jun 6, 4:08 PM CDT, 5 hours 3 minutes earlier.

Area forecast discussion, Jun 6, 4:08 PM CDT, 5 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA
331 PM CDT MON JUN 6 1994

CNVCTN FIRG ALG DRYLN IN W TX AND EXPC WL SPRD AS FAR E AS WRN ZNS
THIS EVE BFR DCRG/DSIPTG BFR REACHG CNTRL SECS. CD BE REPEAT AGAIN FOR
TUE AFTN AND EVE FOR DRYLN CNVCTN IF CAP DOEST INCR. EXPC DRYLN WL
BE A LTL FRTHR E AND WD ALW CNVCTN TO PSBLY REACH CNTRL SECS TUE
NGT BFT DCRG. LTL UPR DYNMICS WL BE AVBL THIS AREA TO AID CNVCTN AS
STG UPR LO TO PUSH SLOLY EWD ACRS CNTRL/NRN PLNS. SFC RDG BLDG BHD UPR
SYS WL SUPRT CDFNT TO PUSH SEWD INTO NW OK LT WED AND THRU ALL BUT EXTRM
SE ON THU. FNT TO CONT TO SAG SEWD AND SHD BE S OF AREA BY SAT.

FCSTID=06
HBR   70  95  70  97 / 20  20  30  30
OKC   70  90  71  93 / 10  10  20  30
SPS   72  95  72  98 / 10  10  10  20
GAG   68  95  65  93 / 20  20  30  40
PNC   70  92  71  94 / 10  10  20  40
DUA   70  91  71  94 / 10  10  10  10

.OKC...NONE.
.TX...NONE.

In the hours before

Local storm report, Jun 6, 7:15 PM CDT, 1 hour 56 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
715 PM CDT MON JUN 6 1994

TIME             COUNTY         EVENT/LOCATION

...DELAYED FROM THE EVENING OF THE 5TH AND THE EARLY MORNING OF THE
   6TH...

830 PM  /5TH     ALFALFA        QUARTER SIZE HAIL 4.5 MILES NORTH AND
                                6.5 MILES WEST OF BURLINGTON.

900 PM  /5TH     WOODWARD       DIME SIZE HAIL 11 MILES NORTH OF
                                MOORELAND.

920 PM  /5TH     ALFALFA        DIME SIZE HAIL 5 MILES NORTH 7 MILES
                                EAST OF AMORITA.

1000 PM /5TH     GRANT          STRONG WINDS BLEW DOWN 3 INCH DIAMETER
                                TREE LIMBS 3 MILES EAST OF RENFROW.

100 AM  /6TH     OKLAHOMA       LIGHTING STARTED A WAREHOUSE FIRE ON
                                NORTH SANTE FE IN OKLAHOMA CITY.
                                DAMAGE WAS MINOR.

110 AM  /6TH     GARFIELD       LIGHTNING STARTED AN OIL TANK BATTERY
                                FIRE NEAR ENID.

*********************************************************************

709 PM  /6TH     CUSTER         2 INCH DIAMETER HAIL 4 MILES NORTHWEST
                 t               OF WEATHERFORD.

MTE/FAB
Local storm report, Jun 6, 7:15 PM CDT, 1 hour 56 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
715 PM CDT MON JUN 6 1994

TIME             COUNTY         EVENT/LOCATION

...DELAYED FROM THE EVENING OF THE 5TH AND THE EARLY MORNING OF THE
   6TH...

830 PM  /5TH     ALFALFA        QUARTER SIZE HAIL 4.5 MILES NORTH AND
                                6.5 MILES WEST OF BURLINGTON.

900 PM  /5TH     WOODWARD       DIME SIZE HAIL 11 MILES NORTH OF
                                MOORELAND.

920 PM  /5TH     ALFALFA        DIME SIZE HAIL 5 MILES NORTH 7 MILES
                                EAST OF AMORITA.

1000 PM /5TH     GRANT          STRONG WINDS BLEW DOWN 3 INCH DIAMETER
                                TREE LIMBS 3 MILES EAST OF RENFROW.

100 AM  /6TH     OKLAHOMA       LIGHTING STARTED A WAREHOUSE FIRE ON
                                NORTH SANTE FE IN OKLAHOMA CITY.
                                DAMAGE WAS MINOR.

110 AM  /6TH     GARFIELD       LIGHTNING STARTED AN OIL TANK BATTERY
                                FIRE NEAR ENID.

*********************************************************************

709 PM  /6TH     CUSTER         2 INCH DIAMETER HAIL 4 MILES NORTHWEST
                                OF WEATHERFORD.

MTE/FAB

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:00 PM CDTSevere Thunderstorm WarningOUNCuster45 min
Jun 6, 7:42 PM CDTSevere Thunderstorm WarningOUNCuster48 min
Jun 6, 8:26 PM CDTSevere Thunderstorm WarningOUNCuster49 min
Jun 6, 8:53 PM CDTFlash Flood WarningOUNCuster4 hr
Jun 6, 9:28 PM CDTSevere Thunderstorm WarningOUNWashita47 min
Jun 6, 9:36 PM CDTTornado WarningOUNWashita24 min
Jun 6, 10:15 PM CDTSevere Thunderstorm WarningOUNWashita45 min
Jun 6, 10:37 PM CDTSevere Thunderstorm WarningOUNTillman53 min
Jun 6, 10:56 PM CDTSevere Thunderstorm WarningOUNCotton49 min
Jun 6, 11:44 PM CDTSevere Thunderstorm WarningOUNJefferson, Stephens46 min

Nearby

Tornado Warnings in Oklahoma, 1994Every tornado warning in 1994Tornadoes in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.